# SDR 2005FA0001122

- Difficulty date: November 4, 2004
- Submitted: August 12, 2005
- Operation: General aviation
- Aircraft: N864AF
- Make and model: Grob G 120A
- Aircraft serial: 85004
- Engine: Lyc AEIO540*
- System (JASC): 3210 · Main Landing Gear
- Part: Bearing
- Part number: S20
- Condition: Failed
- Location: Rt Mlg Trunion
- Component: Bearing Assy, Grob
- Component part number: 115TA5166
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF MAIN LANDING GEAR, DISCOVERED EXCESSIVE FORE AND AFT PLAY IN RT MLG LEG.  RT MAIN LEG COULD MOVE FORE AND AFT 4MM OR MORE.  GEAR LEG WAS REMOVED.  INSPECTION OF THE AFT TRUNION ASSY REVEALED THAT THE BEARING HAD FAILED AND HAD EXCESSIVE PLAY IN IT.  UPON REMOVING THE BEARING, IT WAS DISCOVERED THAT IT APPEARS TO BE CONSTRUCTED FROM DIFFERENT MATERIAL THAN THE OTHER BEARINGS ALTHOUGH ALL BEARINGS HAVE THE SAME PN.  THIS BEARING SEEMS TO HAVE A BRASS OR BRONZE INNER RACE WHICH HAS BECOME LOOSE AND IS CAPABLE OF MOVING WITHIN THE STEEL OUTER RACE.  OTHER BEARINGS OF SAME PN IN AC LANDING GEAR SYS HAVE A STEEL INNER AND OUTER RACE.  THIS BRG HAS BEEN RETURNED TO MFG FOR FURTHER INVESTIGATION.
